Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 75, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2002, 1:46 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2002, 1:46 PM CDT (18:46 UTC)
- Expired
- Jul 22, 2002, 2:45 PM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Harrison County, MS, Jackson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 221847 CCA SVRNEW MSC047-059-221945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 143 PM CDT MON JUL 22 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF BILOXI JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 245 PM CDT * AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS JUST NORTH OF BILOXI...MOVING SOUTHEAST AT 10 MILES AN HOUR. DIME SIZE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3052 8910 3035 8901 3044 8876 3062 8885
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:45 AM CDT, 11 hours 1 minute earlier.
Area forecast discussion, Jul 22, 2:45 AM CDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 AM CDT MON JUL 22 2002 MAIN FORECAST CHALLENGE WILL BE PRECIPITATION CHANCES THROUGH THE WEEK. AFTER A RATHER ACTIVE DAY FOR CONVECTION YESTERDAY...MORE APPEARS TO BE IN THE OFFING NEARLY DAILY THIS WEEK AS A WEAK MID/UPPER LEVEL TROUGH OR CYCLONIC SHEAR AXIS RESIDES OVER THE SOUTHEASTERN U.S DURING THE PERIOD. THIS CYCLONIC SHEAR AXIS IN COMBINATION WITH RELATIVELY COOL MID LEVEL TEMPERATURES...A VERY MOIST AIRMASS...AND STRONG DAYTIME HEATING SHOULD SET THE STAGE FOR DAILY MAINLY AFTERNOON AND EVENING CONVECTION. MODELS FORECAST WEAK SHORTWAVES TO ROTATE AROUND AN UPPER RIDGE BUILDING ACROSS THE SOUTHERN PLAINS AND ROCKIES AND INTO THE SOUTHEAST U.S. TROUGH... WITH THE MOST POTENT OF THESE SHORTWAVES MOVING INTO THE SOUTHEAST ON WEDNESDAY. MODELS KEEP THE AIRMASS QUITE MOIST AND UNSTABLE THROUGH THE PERIOD WITH PWS HOVERING AROUND 2 INCH TODAY AND AGAIN ON WEDNESDAY AFTER PERHAPS SOME DRYING TAKING PLACE ON TUESDAY AND AGAIN LATE IN THE WEEK. IT APPEARS THAT THE BEST CHANCES FOR PRECIPITATION WILL BE TODAY OVER THE EASTERN HALF OF THE FORECAST AREA CLOSER TO THE VICINITY OF THE THE SHEAR AXIS AND AGAIN ON WEDNESDAY WHEN THE STRONGER SHOWRTWAVE ROTATES INTO THE SOUTHEAST CONUS AS A WEAK SURFACE FRONTAL BOUNDARY ASSOCIATED WITH THIS SHORTWAVE PUSHES SOUTH ACROSS THE LOWER MISSISSIPPI VALLEY NORTH OF THE FORECAST AREA. AS FAR AS TEMPERATURES ARE CONCERNED...RATHER HOT CONDITIONS WILL PREVAIL EACH DAY...A LITTLE ABOVE CLIMATOLOGICAL NORMALS...WITH LOW LEVEL THICKNESSES REMAINING NEARLY STEADY THROUGH THE WEEK. HOWEVER CONDITIONS...PARTICULARLY OVERNIGHT TEMPERATURES...WILL REMAIN BELOW HEAT ADVISORY CRITERIA. PRELIMINARY NUMBERS FOLLOW... MCB 93/73/93/73 5231 BTR 93/73/93/74 4131 MSY 93/76/93/76 5231 GPT 93/74/93/74 5242 .NEW...NONE LA...NONE. MS...NONE. 11
In the hours before
Special weather statement, Jul 22, 11:00 AM CDT, 2 hours 46 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUL 22 2002 ...HEAT INDEX VALUES 100 TO 105 DEGREES THIS AFTERNOON... .SYNOPSIS...WEAKENING HIGH PRESSURE AFFECTING THE CENTRAL GULF COAST REGION WILL AGAIN LEAD TO ANOTHER HOT DAY ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. A WEAK UPPER LEVEL DISTURBANCE OVER THE SOUTHEAST UNITED STATES WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION TO FREQUENT LIGHTNING...A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND LOCALLY HEAVY RAIN. .HEAT... TEMPERATURES THIS AFTERNOON WILL BE IN THE LOWER TO MID 90S WITH HEAT INDICES RANGING FROM 100 TO 105 DEGREES. .ACTIONS... NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Local storm report, Jul 22, 12:18 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1218 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0607 PM NEW LKFRNT ARPT LA MARINE THUNDERSTORM WIND
07/21/02 ORLEANS GUST OF 40 KNOTS REPORTED
BY NEW ORLEANS LAKEFRONT
AIRPORT ASOS.
0630 PM HARAHAN LA WIND DAMAGE
07/21/02 JEFFERSON THUNDERSTORM WIND GUSTS
DOWNED SEVERAL TREES
REPORTED BY JEFFERSON
PARISH SHERIFFS OFFICE.
0630 PM DESTREHAN LA WIND DAMAGE
07/21/02 ST. CHARLES THUNDERSTORM WIND GUSTS
DOWNED A LARGE TREE
REPORTED BY ST. CHARLES
EMERGENCY PREPAREDNESS.Local storm report, Jul 22, 1:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
113 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 PM 1 W TYLERTOWN MS .75 INCH HAIL
07/22/02 WALTHALL REPORTED BY BROOKHAVEN
MHP.
0105 PM TYLERTOWN MS WIND DAMAGE
07/22/02 WALTHALL THUNDERSTORM WIND GUST
DOWNED SEVERAL TREES AND
DAMAGED ONE MOBILE HOME
REPORTED BY BROOKHAVEN MHP.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:56 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 49 min |
| Jul 22, 1:47 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 58 min |
| Jul 22, 1:49 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 56 min |
| Jul 22, 3:29 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.